by expert on call (297 Posts), Tue Apr 22, 2003 02:19 pm
As mentioned in my last post: Heparin and low-dose Aspirin *may* improve birthweights but no solid evidence to support this.
You need also consider the potential negative effects of heparin (it can increase her risk of excessive bleeding, thrombocytopenia (Thrombocytopenia is a disorder in which the number of platelets (a type of blood cell) is abnormally low, sometimes associated with abnormal bleeding), osteoporosis, daily injections) in situations of unproven benefit.
So to summarize, I think your wife's physician is practicing good reasonable medicine at this point. I know it is hard--particularly given the loss you have experienced--and obviously, since I don't know your wife--I cannot say without having seen her--but it sounds like she is getting good care.
Expert on Call
Information provided on this site is provided for informational purposes only and is not meant to substitute for the advice provided by your own physician or other medical professional. You should not use the information contained herein for diagnosing or treating a health problem or disorder, or prescribing any medication. The Preeclampsia Foundation presents all data as is, without any warranty of any kind, express or implied, and is not liable for its accuracy, for mistakes or omissions of any kind, nor for any loss or damage caused by a user's reliance on information obtained on the site. Professional opinions on this condition vary greatly. The Preeclampsia Foundation endorses no one course of treatment or "cure". Responses generated by our Experts to specific questions are based on information anonymously submitted to this site via email, are not based on a complete review of any patientÃ¢â‚¬â„¢s medical records and should not be construed as the only reasonable expert response to the info submitted and/or the scenario described.